Missouri, 2009Flash Flooding and Flooding in Missouri, October 29 to 30, 2009
October 29 to 30, 2009 · NWS SGF · 46 events in 17 counties and zones
Showers and thunderstorms produced flooding across Southwest Missouri with isolated wind damage in Neosho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $85,000
- Crop damage
- None recorded
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms produced flooding across Southwest Missouri with isolated wind damage in Neosho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 29, 5:36 AM CST, 37 minutes earlier.
Area forecast discussion, Oct 29, 5:36 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 AM CDT THU OCT 29 2009
...UPDATE TO AVIATION...
.DISCUSSION...
CONCERNS REMAIN THE SAME AS RECENT RECENT FCST SHIFTS...HEAVY RAIN
AND SEVERE WEATHER POTENTIAL WITH STORM EJECTING NORTHEAST INTO
THE PLAINS TODAY. OVERALL MODEL TRENDS CONTINUE TO SLOW THE EVOLUTION
OF THIS UPCOMING EPISODE SOMEWHAT...WITH POSSIBLE IMPLICATION
CONCERNING TIMING OF THE FROPA WITH RESULTING AFFECTS ON HEAVY
RAINFALL PLACEMENT AND POSSIBLE SEVERE WEATHER.
FOR TODAY...STRONG LOW LEVEL WARM ADVECTION IS ALLOWING GULF
MOISTURE TO RAPIDLY RETURN OVER THE PLAINS. ELEVATED CONVECTION
SHOULD CONTINUE TO DEVELOP AND SPREAD EAST AS MOISTURE
TRANSPORT/ISENTROPIC LIFT INCREASE AHEAD/NORTH OF A SFC WARM FRONT OVER
THE SOUTHERN PLAINS. COLD FRONT/OCCLUSION SHOULD REMAIN WEST OF
THE CWFA THROUGH TODAY...JUST APPROACHING OUR WESTERN COUNTIES BY
EARLY EVENING WITH WNW-ESE ORIENTED WARM FRONT LIFTING NORTH INTO
NORTHEAST OK AND AR BY 30/00Z. THE SLOWER FROPA TREND WILL ALLOW
SOMEWHAT MORE INSTABILITY TO SHIFT NORTH INTO SOUTHEAST
KS/SOUTHERN MO LATER TODAY AND TONIGHT...HOWEVER THROUGH THE DAY
TODAY...STRONGER FORCING ASSOCIATED WITH THE UPPER LOW WILL REMAIN
WEST OF THE REGION. SHOULD CONTINUE TO SEE ELEVATED CONVECTION
THROUGH TODAY. PWATS GRADUALLY INCREASE INTO THE 1.50-1.75 INCH
RAIN THIS AFTERNOON SO SOME LOCALLY HEAVY RAIN WILL BE POSSIBLE.
FOR TONIGHT...FRONTAL BOUNDARY WILL PUSH THROUGH THE CWFA TONIGHT
EXITING EASTERN COUNTIES JUST PRIOR TO 30/12Z. A CONTINUED
UNSEASONABLY MILD AND MOISTURE LADEN AIR MASS WITH PWATS OF 1.75
INCHES (PROGGED GFS SOUNDINGS...EASTERN OZARKS) COUPLED WITH
FORCING ALONG THE FRONT WILL MAKE THIS PERIOD THE MOST ACTIVE
WITHIN THIS EPISODE. A LINE OF STORMS IS EXPECTED TO GRADUALLY
TAKE SHAPE FROM SOUTH TX NORTHWARD INTO SE KS/SW MO LATE THIS
AFTERNOON/EVENING AS STRONGER SYNOPTIC SCALE LIFT CATCHES UP TO
THE FRONT. FCST TREND HAS BEEN TO ALLOW SOMEWHAT STRONGER
INSTABILITY TO LIFT NORTH AHEAD OF THE APPROACHING FRONT...WITH
MLCAPES 300-500 J/KG REACHING INTO SOUTHERN MO AND MUCAPES OF
500-800 J/KG AREA WIDE. WHILE INSTABILITY IS NOT
REMARKABLE...STRONG LOW LEVEL WINDS FIELDS WILL MAKE FOR A
DAMAGING WIND THREAT ALONG THE NORTHERN EXTENT OF THE CONVECTIVE
LINE. OVERALL RISK FOR SUPERCELLS IS LOW THIS FAR NORTH WITH
BETTER CHANCES TO THE SOUTH WHERE INSTABILITY IS MORE ROBUST AND
ROOTED CLOSER TO THE SFC WHERE IT CAN TAKE ADVANTAGE OF VEERING
VERTICAL LOW LEVEL WIND PROFILES/HELICITY. WILL NEED TO WATCH
TRENDS ON THE LOW LEVEL INSTABILITY INTO SOUTHERN MO THIS EVENING
AS THE SYSTEM APPROACHES SINCE THE TREND HAS BEEN TO GRADUALLY
INCREASE IT WITH EACH MODEL RUN.
THE HEAVY RAIN THREAT HAS BEEN A ONGOING FCST CONCERN FOR THE LAST
COUPLE OF DAYS...AND IN GENERAL FCST MODEL PLACEMENT HAS BEEN
CONSISTENT. I MAY ADD A COUPLE OF COUNTIES TO THE WEST OF THE
EXISTING WATCH...BUT OVERALL PLACEMENT OF HEAVIEST PROGGED
RAINFALL IS CONSISTENT WITH THE CURRENT FLASH FLOOD WATCH.
POTENTIAL FOR TRAINING NNE-SSW LINE OF CONVECTION WILL EXIST
TONIGHT AS THE FRONT MOVES THROUGH THE REGION.
FRIDAY...FRONTAL BOUNDARY SLOWLY PROGRESSES EAST...AND THE AXIS OF
HEAVIER RAIN MAY ONLY LINGER OVER OUR FAR EASTERN COUNTIES THROUGH FRIDAY
MORNING. THE PROGRESSIVE NATURE OF THE SOUTHERN PORTION OF THE
WESTERN U.S. TROUGH SHOULD PUSH THE RAIN EAST OF THE REGION BY
FRIDAY EVENING. TOTAL RAINFALL IN THE FORECAST GRIDS THU-FRI
AVERAGES 2-4 INCHES OVER SOUTH CENTRAL MO. ALREADY NEARLY
SATURATED ROCKY SOILS WILL CONVERT THIS TO RUNOFF QUICKLY.
SATURDAY-TUESDAY...RIDGE OF SFC HIGH PRESSURE MOVES W-E THROUGH THE
REGION OVER THE WEEKEND. A SFC TROUGH/DRY COLD FRONT IS EXPECTED TO MOVE
THROUGH THE REGION LATE SUNDAY/EARLY MON WITH ANOTHER STRONGER SFC
HIGH BUILDING INTO THE AREA BEHIND THE FRONT. CAN IT BE WE WILL
SEE SEVERAL DRY DAYS IN A ROW??? ITS LOOKING GOOD SO FAR. DSA
&&
.AVIATION...
FOR THE 12Z TAFS...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE
STORM SYSTEM OVER THE PLAINS WILL AFFECT THE REGION THROUGH THE
FORECAST PERIOD. GENERALLY MVFR CEILINGS AND VISIBILITIES CAN BE
EXPECTED THOUGH IFR CONDITIONS WILL BE POSSIBLE IN THE VICINITY OF
ANY CONVECTION THAT OCCURS. LOW LEVEL WIND SHEAR WILL REMAIN A
HAZARD TO PILOTS AS SURFACE WINDS REMAIN GUSTY AND 2KFT WINDS WILL
BE NEAR 50-60KTS.
HATCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH FRIDAY
EVENING FOR MOZ071-082-083-092-096>098-104>106.
KS...NONE.
&&Hazardous weather outlook, Oct 29, 4:32 AM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 AM CDT THU OCT 29 2009
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
532 AM CDT THU OCT 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL OCCUR DURING THE DAY TODAY WELL AHEAD
OF A COLD FRONT OVER THE PLAINS. STRONGER STORMS WILL BE CAPABLE OF
LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING...FREQUENT
LIGHTNING...WIND GUSTS OF 45 MPH...AND SMALL HAIL.
THE FRONT WILL PASS WEST TO EAST THROUGH THE OUTLOOK AREA TONIGHT.
A LINE OF STORMS MAY DEVELOP ALONG THE FRONT THIS EVENING WITH
STRONG TO SEVERE STORMS POSSIBLE. THE MAIN STORM HAZARDS EXPECTED
WILL BE DAMAGING WINDS AND HAIL. IF ENOUGH LOW LEVEL INSTABILITY
CAN MOVE NORTHWARD INTO FAR SOUTHERN MISSOURI THIS EVENING...A
BRIEF THREAT FOR SHORT LIVED TORNADOES MAY DEVELOP...HOWEVER THE
OVERALL PROBABILITY FOR THIS REMAINS LOW AT THIS TIME.
HEAVY RAINFALL IS EXPECTED TO DEVELOP ALONG THE FRONT
TONIGHT...WITH THE BEST CHANCE FOR HEAVY RAIN IN COUNTIES ALONG
AND EAST OF A BRANSON TO ROLLA LINE. WIDESPREAD FLOODING WILL BE
POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THAT AREA THIS
AFTERNOON THROUGH FRIDAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MODERATE TO HEAVY RAIN WILL BE POSSIBLE EARLY IN THE DAY OVER
EASTERN SECTIONS OF THE MISSOURI OZARKS WITH POSSIBLE ONGOING
FLOODING PROBLEMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA
Event by event
27 flash flood, 18 flood, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Dallas
- When
- October 29, 6:13 AM CST to 10:30 AM CST
- Where
- Dallas County, 0.88 mi SE of Buffalo to 1.02 mi SE of Buffalo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.640, -93.090
Route C and other roads along the Lindley Creek were flooded.
Flood, Texas
- When
- October 29, 12:30 PM CST to 4:30 PM CST
- Where
- Texas County, 0.88 mi NW of Clear Spgs to 0.78 mi NW of Clear Spgs
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.110, -91.880
Route U west of Highway 137 was closed due to flooding.
Flood, Texas
- When
- October 29, 12:30 PM CST to 4:30 PM CST
- Where
- Texas County, 0.88 mi NW of Clear Spgs to 0.78 mi NW of Clear Spgs
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.110, -91.880
Route U west of Highway 137 was closed due to flooding.
Flood, Texas
- When
- October 29, 12:30 PM CST to 4:30 PM CST
- Where
- Texas County, 0.88 mi NW of Clear Spgs to 0.78 mi NW of Clear Spgs
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.110, -91.880
Route U west of Highway 137 was closed due to flooding.
Flood, Douglas
- When
- October 29, 12:30 PM CST to 4:30 PM CST
- Where
- Douglas County, Ann to 0.31 mi WSW of Ann
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.030, -92.200
Route EE along the North Fork of the White River was closed due to flooding.
Flood, Ozark
- When
- October 29, 1:30 PM CST to 5:30 PM CST
- Where
- Ozark County, 1.67 mi E of Mammoth to 1.84 mi E of Mammoth
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.530, -92.370
Route T east of Highway 5 was closed due to flooding.
Flood, Howell
- When
- October 29, 1:30 PM CST to 5:30 PM CST
- Where
- Howell County, 0.69 mi S of Hutton Vly to 0.76 mi S of Hutton Vly
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.960, -91.880
Route U south of Highway 60 was closed due to flooding.
Flood, Phelps
- When
- October 29, 1:30 PM CST to 5:30 PM CST
- Where
- Phelps County, Doolittle to 0.24 mi SSE of Doolittle
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.950, -91.880
Route C near Route T was closed due to flooding.
Flood, Howell
- When
- October 29, 1:30 PM CST to 5:30 PM CST
- Where
- Howell County, 2.66 mi SW of Pottersville to 2.73 mi SW of Pottersville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.670, -92.060
Route A near County Road 3380 was closed due to flooding.
Flood, Shannon
- When
- October 29, 2:30 PM CST to 6:30 PM CST
- Where
- Shannon County, 4.84 mi S of Owls Bend to 4.73 mi S of Owls Bend
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.110, -91.200
Route NN along Rocky Creek was closed due to flooding.
Flood, Dent
- When
- October 29, 2:30 PM CST to 6:30 PM CST
- Where
- Dent County, 0.55 mi E of Sligo to 0.2 mi SE of Sligo
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.780, -91.370
Route TT east of Route 19 was closed due to flooding.
Flood, Maries
- When
- October 29, 2:30 PM CST to 6:30 PM CST
- Where
- Maries County, 3.86 mi WNW of (Vih)rolla/Vichy Arp to 1.95 mi ESE of Vienna
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.160, -91.830
Several low water crossings were reported flooded across Maries County.
Thunderstorm Wind, Newton
- When
- October 29, 3:05 PM CST
- Where
- Newton County, 2.33 mi NW of Neosho Arpt to 1.96 mi WSW of Monark Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 36.847, -94.405
Thunderstorm winds blew windows out of some buildings with one building suffering minor structural damage. Several power poles and trees were also reported to be downed and a tractor trailer was blown over in a parking lot.
Flood, Wright
- When
- October 29, 3:06 PM CST to 7:00 PM CST
- Where
- Wright County, Mountain Grve Mem Ar to 0.74 mi S of Mountain Grve Mem Ar
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.130, -92.320
Several low water crossings were reported to be flooded west of Mountain Grove.
Flood, Greene
- When
- October 29, 7:50 PM CST to 11:00 PM CST
- Where
- Greene County, 1.35 mi NE of Nichols to 0.64 mi N of Springfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.231, -93.350
Numerous roads flooded in Springfield including the intersection of Mount Vernon and Broadway.
Flash Flood, Wright
- When
- October 29, 8:07 PM CST to October 30, 12:00 AM CST
- Where
- Wright County, 0.55 mi E of Hartville to 1.1 mi SE of Hartville
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 37.250, -92.510
Low water crossings were flooded.
Flash Flood, Taney
- When
- October 29, 8:07 PM CST to October 30, 12:00 AM CST
- Where
- Taney County, 1.49 mi NNW of Bradleyville to 1.34 mi NNW of Bradleyville
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 36.800, -92.910
Old Cheese Plant Road near Little Beaver Creek was flooded.
Flash Flood, Dent
- When
- October 29, 9:02 PM CST to October 30, 12:00 AM CST
- Where
- Dent County, 2.19 mi W of Max to 1.58 mi NNW of Max
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 37.570, -91.420
Low water crossings were flooded.
Flash Flood, Douglas
- When
- October 29, 9:25 PM CST to 11:00 PM CST
- Where
- Douglas County, 0.55 mi W of Ava to 0.83 mi WSW of Ava Muni Meml Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.950, -92.660
Numerous roads were closed in Ava due to flash flooding.
Flash Flood, Douglas
- When
- October 29, 9:25 PM CST to 11:30 PM CST
- Where
- Douglas County, 2.65 mi NW of Goodhope to 3.02 mi NW of Goodhope
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.950, -92.830
A successful water rescue occurred in a low water crossing on Highway NN.
Flash Flood, Wright
- When
- October 29, 9:45 PM CST to October 30, 12:00 AM CST
- Where
- Wright County, 0.55 mi E of Hartville to 1.2 mi S of Hartville
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 37.250, -92.510
Route E was closed due to flooding.
Flash Flood, Wright
- When
- October 29, 10:05 PM CST to October 30, 2:00 AM CST
- Where
- Wright County, 2.79 mi SSW of Grovespring to 1.96 mi SE of Cedar Gap
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.362, -92.637
Senior housing developments were evacuated due to flooding in Mansfield near Maple Avenue and Highway 5 and near Oak Street and Highway 5. Additional flooding occurred across Wright County with reports of propane tanks floating in yards in Mansfield and Hartville.
Flood, Polk
- When
- October 29, 10:13 PM CST to October 30, 12:00 AM CST
- Where
- Polk County, 2.19 mi W of Tin Town to 1.72 mi W of Tin Town
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.450, -93.240
Highway 215 near the Pomme De Terre River was closed due to flooding.
Flood, Polk
- When
- October 29, 10:13 PM CST to October 30, 12:00 AM CST
- Where
- Polk County, 2.19 mi W of Tin Town to 1.72 mi W of Tin Town
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.450, -93.240
Highway 215 near the Pomme De Terre River was closed due to flooding.
Flood, Polk
- When
- October 29, 10:13 PM CST to October 30, 1:00 AM CST
- Where
- Polk County, 1.76 mi NE of Pleasant Hope to 1.75 mi NE of Pleasant Hope
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.490, -93.260
Route H near the Pomme De Terre River was closed due to flooding.
Flood, Polk
- When
- October 29, 10:13 PM CST to October 30, 1:00 AM CST
- Where
- Polk County, 2.14 mi NNE of Rondo to 1.76 mi N of Rondo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.800, -93.460
A water rescue was conducted on Route V between Highway 83 and Route O.
Flash Flood, Douglas
- When
- October 29, 10:15 PM CST to 11:45 PM CST
- Where
- Douglas County, 1.76 mi ESE of Midway to 1.92 mi S of Olathe
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.024, -92.569
Route U was closed due to flash flooding.
Flash Flood, Ozark
- When
- October 29, 10:20 PM CST to October 30, 1:00 AM CST
- Where
- Ozark County, 1.8 mi WSW of Mammoth to 1.78 mi WSW of Mammoth
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.520, -92.430
Highway T 5 miles east of Route 5 was closed.
Flash Flood, Ozark
- When
- October 29, 10:20 PM CST to 11:45 PM CST
- Where
- Ozark County, 1.6 mi ESE of Gainesville to 1.51 mi WSW of Isabella
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.589, -92.404
Numerous low water crossings were flooded.
Flash Flood, Ozark
- When
- October 29, 10:20 PM CST to October 30, 12:00 AM CST
- Where
- Ozark County, 2.85 mi WSW of Noble to 2.23 mi ENE of Thornfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.740, -92.620
County Road 830 was closed due to flooding.
Flash Flood, Ozark
- When
- October 29, 10:20 PM CST to October 30, 1:00 AM CST
- Where
- Ozark County, 0.89 mi NW of Tecumseh to 0.72 mi WNW of Tecumseh
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.590, -92.290
Smokey Road was closed due to flooding.
Flash Flood, Ozark
- When
- October 29, 10:20 PM CST to October 30, 12:00 AM CST
- Where
- Ozark County, 1.77 mi SW of Zanoni to 1.67 mi SW of Zanoni
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.660, -92.350
Numerous low water crossings were flooded where Highway AA transitions to County Road 314.
Flash Flood, Wright
- When
- October 29, 10:39 PM CST to October 30, 2:00 AM CST
- Where
- Wright County, 0.88 mi NW of Macomb to 1.95 mi NNW of Macomb
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.110, -92.510
Several vehicles were reported washed off of Highway 60 due to water flowing over the highway.
Flash Flood, Wright
- When
- October 29, 10:39 PM CST to October 30, 1:00 AM CST
- Where
- Wright County, 1.49 mi NNE of Hartville to 1.8 mi E of Hartville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.270, -92.510
Water was reported flowing over Highway 5 near Hartville.
Flash Flood, Wright
- When
- October 29, 10:39 PM CST to October 30, 1:00 AM CST
- Where
- Wright County, 3.37 mi WNW of Odin to 1.21 mi WNW of Odin
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.280, -92.690
Highway 38 near the Wright and Webster county line was washed out.
Flood, Barry
- When
- October 29, 10:43 PM CST to October 30, 1:00 AM CST
- Where
- Barry County, 0.31 mi W of Mc Dowell to 0.43 mi W of Mc Dowell
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.820, -93.786
Route C near Flat Creek was flooded.
Flash Flood, Howell
- When
- October 29, 10:44 PM CST to October 30, 3:00 AM CST
- Where
- Howell County, 0.89 mi SE of Leota to 1.3 mi ESE of Leota
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.520, -92.020
County Road 142 was closed due to flooding.
Flash Flood, Douglas
- When
- October 29, 10:45 PM CST to October 30, 1:00 AM CST
- Where
- Douglas County, 0.88 mi SE of Arno to 2.12 mi SSE of Arno
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.920, -92.740
A water rescue occurred near Highway Y and the intersection of Road 519.
Flash Flood, Pulaski
- When
- October 29, 10:45 PM CST to October 30, 2:00 AM CST
- Where
- Pulaski County, 4.29 mi SSE of Helm to 4.5 mi NW of Devils Elbow
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.920, -92.130
Route O near Jones Creek was closed due to flooding.
Flash Flood, Phelps
- When
- October 29, 10:49 PM CST to October 30, 1:00 AM CST
- Where
- Phelps County, 3.45 mi S of Powellville to 3.39 mi S of Powellville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.830, -92.020
Route J near the Big Piney River was closed due to flooding.
Flash Flood, Phelps
- When
- October 29, 10:49 PM CST to October 30, 3:00 AM CST
- Where
- Phelps County, 3.05 mi WNW of Northwye to 3.7 mi WNW of Northwye
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.990, -91.820
Route E north of the junction of Route HH was closed due to flooding.
Flash Flood, Phelps
- When
- October 29, 10:49 PM CST to October 30, 2:00 AM CST
- Where
- Phelps County, Northwye to 0.37 mi WNW of Northwye
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.970, -91.770
Highway E was closed due to flooding.
Flash Flood, Phelps
- When
- October 29, 10:49 PM CST to October 30, 2:00 AM CST
- Where
- Phelps County, 1.38 mi N of Powellville to 0.97 mi NNW of Powellville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.900, -92.020
Route J was closed due to flooding.
Flash Flood, Webster
- When
- October 29, 10:59 PM CST to October 30, 2:00 AM CST
- Where
- Webster County, 2.15 mi NE of North View Hill to 1.88 mi ENE of North View Hill
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.320, -92.990
A water rescue was conducted at a low water crossing along Greenwood Road.
Flash Flood, Webster
- When
- October 29, 10:59 PM CST to October 30, 1:00 AM CST
- Where
- Webster County, 1.77 mi NE of Sarvis Pt to 2.5 mi NNE of Sarvis Pt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.100, -92.860
Dillon Road and Cardwell Chapel Road near the Finley Creek were closed due to flooding.
Flash Flood, Phelps
- When
- October 29, 11:49 PM CST to October 30, 3:00 AM CST
- Where
- Phelps County, 0.69 mi S of Newburg to 0.58 mi SW of Newburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.910, -91.900
Numerous streets were flooded and impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, October 29 to 31, 20091 death · 4 injured · $21 million · EF2 · 121 events
- Tornadoes and Flash Flooding in Louisiana, October 29 to 30, 20091 death · 11 injured · $7.5 million · EF2 · 45 events
- Flash Flooding and Heavy Rain in Arkansas, October 29 to 30, 20091 death · $490,000 · 11 events
- Winter Weather in Idaho, October 29, 20091 death · 1 injured · 1 event
- Tornadoes and Flash Flooding in Arkansas, October 29 to 30, 20091 injured · $980,000 · EF1 · 22 events
- Tornadoes and Flash Flooding in Texas, October 29 to 30, 2009$500,000 · EF0 · 19 events
- Flash Flooding in Arkansas, October 29, 2009$125,000 · 2 events
- Flash Flooding and Flooding in Louisiana, October 29 to 31, 2009$110,000 · 4 events
- Flooding in Iowa, October 29 to 31, 2009$100,000 · 4 events
- Tornadoes and Flash Flooding in Oklahoma, October 29, 2009$23,000 · EF1 · 8 events
- Flash Flooding and Damaging Wind in Texas, October 29, 2009$21,000 · 50 kt wind · 8 events
- High Wind in Alaska, October 29, 2009$15,000 · 69 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 199897, 199818, 199819, 199820, 199821, 199822, 199823, 199824, 199825, 199826, 199827, 199828, 196970, 199829, 199830, 199898, 199899, 199900, 199561, 199563, 199901, 199566, 199831, 199832, 199833, 199834, 199567, 199570, 199572, 199573, 199574, 199576, 199580, 199581, 199582, 199835, 199896, 199577, 199583, 199892, and more.